Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Diabetic, on medicines, suffering with chronic foot and calf cramps. Help?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3671 Questions
Question
i AM SUFFERING FROM CHRONIC, SEVERE, DEBILITATING FOOT AND CALF CRAMPS OR MUSCLE CRAMPS FOR MONTHS-ESPECIALLY AT NIGHT OR EARLY MORNING, BUT RECENTLY, ALL DAY AND IT IS WORSENING! I AM RETIRED ARMY-30 YEARS, RECENTLY DIAGNOSED WITH TYPE-2 DIABETES (BARELY), TX W/1000 MG GLUCOFAGE BID, TAKE STATINS FOR CHOLESTEROL, NEXIUM FOR GERD, AND AM STILL ON PLAVIX 2-YEARS POST HEART ATTACK WITH STINTS. pLEASE HELP!
Posted Mon, 20 May 2013 in General Health
 
 
Answered by Dr. Mahesh Koregol 4 hours later
Hi,

Thanks for your query.

I read your query and I understand your concerns.

Following is my reply:

1) Since you are diabetic with high HbA1c values, these are symptoms related to peripheral neuropathy of diabetes. Hence I suggest you increase you physical activity / excercise and see a physician to manage your diabetes status and add vitamin B12 suppliment if necessary.

2) Second possibility could be related to necessity of thinning of blood as you have stents inserted. Please discuss with your cardiologist about leg cramps foot problems if you require blood thinning medicines.

I think diabetic management will help you more than anything

I hope I answered your query. Please get back to me if there are followup queries.

Regards,
Dr. Mahesh Koregol
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,  

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor